Alert archive / Arizona / High Wind Warnings in 2018

High Wind Warning 1, NWS Flagstaff, AZ

February 18, 2018Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Feb 18, 2018, 11:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 19, 2018, 7:00 AM MST. It was in force for 10 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2018, 11:44 AM MST (18:44 UTC)
In effect from
Feb 19, 2018, 7:00 AM MST
Expired
Feb 19, 2018, 5:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 7:14 AM MSTNON-TSTM WND GST 61Winslow Airport, AZASOS STATION INW, WINSLOW AIRPORT.
Feb 19, 10:13 AM MSTNON-TSTM WND GST 356 W Saint Michaels, AZMESONET STATION AZT14, 6 W SAINT MICHAELS.
Feb 19, 11:18 AM MSTNON-TSTM WND GST 59Flagstaff Airport, AZ
Feb 19, 11:20 AM MSTNON-TSTM WND GST 721 W Springerville, AZSPRINGERVILLE AIRPORT.
Feb 19, 11:20 AM MSTNON-TSTM WND DMG1 W Springerville, AZTREE BRANCHES BLOWN DOWN IN PARTS OF SPRINGERVILLE.
Feb 19, 12:13 PM MSTNON-TSTM WND GST 63Kykotsmovi Village, AZMESONET STATION QHIA3, KYKOTSMOVI VILLAGE.
Feb 19, 12:23 PM MSTNON-TSTM WND GST 60Petrified Forest Nation, AZ
Feb 19, 12:57 PM MSTNON-TSTM WND GST 63Saint Johns, AZ
Feb 19, 1:45 PM MSTNON-TSTM WND GST 66Winslow, AZ
Feb 19, 2:13 PM MSTNON-TSTM WND GST 72Heber-Overgaard, AZ
Feb 19, 2:24 PM MSTNON-TSTM WND GST 68Limestone Canyon, AZMESONET STATION QLCA3, LIMESTONE CANYON.
Feb 19, 3:42 PM MSTNON-TSTM WND GST 59Window Rock, AZ
Feb 19, 3:43 PM MSTNON-TSTM WND GST 65Lupton, AZMESONET STATION AZT07, LUPTON.
Feb 19, 4:10 PM MSTNON-TSTM WND GST 62Window Rock Airport, AZASOS STATION RQE, WINDOW ROCK AIRPORT.
Feb 19, 5:00 PM MSTSNOW 1.5Flagstaff Airport, AZTHE DURATION OF THE SNOW EVENT WAS 6 HOURS.
Feb 19, 5:00 PM MSTSNOW 2Williams, AZTHE DURATION OF THE SNOW EVENT WAS 6 HOURS.
Feb 19, 5:10 PM MSTSNOW 1.5Grand Canyon Village, AZTHE DURATION OF THE SNOW EVENT WAS 8 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2018-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2018-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS75 KFGZ 181844
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1144 AM MST Sun Feb 18 2018

AZZ005-009>014-039-040-190345-
/O.UPG.KFGZ.HW.A.0001.180219T1400Z-180220T0000Z/
/O.NEW.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/
/O.CON.KFGZ.WI.Y.0005.180218T2100Z-180219T1400Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Navajo N.M., Dilkon, and Kykotsmovi
1144 AM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a High Wind
Warning, which is in effect from 7 AM to 5 PM MST Monday. The
High Wind Watch is no longer in effect. 

* TIMING...Sunday afternoon through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph
  through tonight. On Monday, southwest winds of 30 to 45 mph with
  gusts from 55 to 70 are forecast. 

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or 
gusts greater than 58 mph. Winds this strong can cause property 
damage. Continue to monitor the latest forecasts. Additional 
weather information is on the web at www.weather.gov/flagstaff.


&&

$$

AZZ006-038-190345-
/O.EXT.KFGZ.WI.Y.0005.180218T2100Z-180220T0000Z/
Grand Canyon Country-Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
and Sedona
1144 AM MST Sun Feb 18 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST MONDAY...

* TIMING...Sunday afternoon through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$

AZZ007-008-190345-
/O.CON.KFGZ.WI.Y.0005.180218T2100Z-180220T0000Z/
Coconino Plateau-Yavapai County Mountains-
Including the cities of Valle, Prescott, Seligman, and Ash Fork
1144 AM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* TIMING...Sunday afternoon through Monday afternoon, including 
  the overnight hours. 

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$

AZZ004-015>017-190345-
/O.CON.KFGZ.WI.Y.0005.180218T2100Z-180219T0700Z/
Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
White Mountains-
Including the cities of Jacob Lake, Fredonia, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
1144 AM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* TIMING...Sunday afternoon through Monday afternoon. The Wind 
  Advisory expires at Midnight MST tonight, however, it will be 
  replaced by Winter Storm Warnings and Winter Weather 
  Advisories. Strong winds are expected to continue once 
  precipitation starts. 

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph
  through tonight. On Monday southwest winds 25 to 40 mph with
  gusts to 55 mph.

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
5 follow-up statements
258 
WWUS75 KFGZ 190318
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
818 PM MST Sun Feb 18 2018

AZZ005-009>014-039-040-191130-
/O.CON.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T1400Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Navajo N.M., Dilkon, and Kykotsmovi
818 PM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST MONDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM MST
MONDAY...

* TIMING...through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph
  through tonight. On Monday, southwest winds of 30 to 45 mph with
  gusts from 55 to 70 mph. 

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ006>008-038-191130-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, and Sedona
818 PM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* TIMING...through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$

AZZ004-015>017-190700-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T0700Z/
Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
White Mountains-
Including the cities of Jacob Lake, Fredonia, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
818 PM MST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* TIMING...through Monday afternoon. The Wind Advisory expires at
  Midnight MST tonight, however, it will be replaced by Winter 
  Storm Warnings and Winter Weather Advisories. Strong winds are 
  expected to continue once precipitation starts. 

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph 
  through tonight. On Monday southwest winds 25 to 40 mph with 
  gusts to 55 mph. 

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
565 
WWUS75 KFGZ 190703
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1203 AM MST Mon Feb 19 2018

AZZ004-015>017-190815-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-180219T0700Z/
Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
White Mountains-
Including the cities of Jacob Lake, Fredonia, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
1203 AM MST Mon Feb 19 2018

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

The Wind Advisory has been replaced by a Winter Weather Advisory.
Strong winds will continue overnight and into Monday afternoon.
Southwest winds of 25 to 40 mph with gusts up to 55 mph will
persist.

$$

AZZ005-009>014-039-040-191515-
/O.CON.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T1400Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Navajo N.M., Dilkon, and Kykotsmovi
1203 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST MONDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM MST
MONDAY...

* TIMING...through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph
  through tonight. After 7 AM Monday, southwest winds of 30 to 45
  mph with gusts from 55 to 70 mph. 

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ006>008-038-191515-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, and Sedona
1203 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* TIMING...through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
376 
WWUS75 KFGZ 191139
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
439 AM MST Mon Feb 19 2018

AZZ005-009>014-039-040-191945-
/O.CON.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T1400Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Navajo N.M., Dilkon, and Kykotsmovi
439 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts from 40 to 45
  mph though early morning. Then, increasing to 30 to 40 mph with
  gusts from 55 to 65 mph for the rest of today.

* IMPACTS...Winds this strong winds will make driving difficult.
  Even more so with high profile vehicles. Consider securing 
  loose belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph.

Winds this strong can cause property damage. Continue to monitor 
the latest forecasts.

Additional weather information is on the web at 
www.weather.gov/flagstaff.

&&

$$

AZZ006>008-038-191945-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, and Sedona
439 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...through Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph, with gusts from 40 to 50 
  mph.

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
442 
WWUS75 KFGZ 191902
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1202 PM MST Mon Feb 19 2018

AZZ005-009>014-039-040-200000-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Navajo N.M., Dilkon, and Kykotsmovi
1202 PM MST Mon Feb 19 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...through late Monday afternoon.

* WINDS...Southwest winds 30 to 40 mph with gusts from 55 to 65
  mph. 

* IMPACTS...Winds this strong winds will make driving difficult. 
  Even more so with high profile vehicles. Consider securing 
  loose belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph.

Winds this strong can cause property damage. Continue to monitor
the latest forecasts.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$

AZZ006>008-038-200000-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, and Sedona
1202 PM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...through late Monday afternoon.

* WINDS...Southwest winds 20 to 30 mph, with gusts from 45 to 55 
  mph. 

* IMPACTS...Strong winds can make driving difficult, especially 
  for high profile vehicles. Consider securing loose belongings 
  on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
734 
WWUS75 KFGZ 200000
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
500 PM MST Mon Feb 19 2018

...Strong winds to continue across portions of northern 
Arizona through the evening...

.Winds are expected to slowly decrease across most areas over the
next couple hours, but will remain strong over northeastern 
Arizona through the evening. The High Wind Warning that covers 
most locations north of the Mogollon Rim will expire shortly, but 
a Wind Advisory will be in effect for this area through 9 PM MST.

AZZ009>014-039-040-200400-
/O.EXP.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/
/O.NEW.KFGZ.WI.Y.0006.180220T0000Z-180220T0400Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Navajo N.M., Dilkon, and Kykotsmovi
500 PM MST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect until 9 PM MST this evening. 

* TIMING...through late Monday evening.

* WINDS...Southwest winds 25 to 35 mph with gusts from 45 to 55 
  mph. 

* IMPACTS...Winds this strong winds will make driving difficult. 
  Even more so with high profile vehicles. Consider securing 
  loose belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected.

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph.

Winds this strong can cause property damage. Continue to monitor
the latest forecasts.

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ005-200100-
/O.EXP.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/
Marble and Glen Canyons-
Including the cities of Page and Lees Ferry
500 PM MST Mon Feb 19 2018

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Wind speeds have decreased below High Wind Warning criteria. As a
result, the High Wind Warning has expired.

$$

AZZ006>008-038-200100-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, and Sedona
500 PM MST Mon Feb 19 2018

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Wind speeds have decreased below Wind Advisory criteria. As a
result, the Wind Advisory has expired.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 18, 9:32 AM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 18, 9:32 AM MST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
932 AM MST Sun Feb 18 2018

.SYNOPSIS...Expect a very windy and colder period, with areas of
rain and snow, starting tonight and lasting through Tuesday.
Drier, but cool weather arrives Wednesday and Thursday, with a
chance of rain and snow again by the end of the week.

&&

.UPDATE...
The powerful cold front headed our way is now located from just
north of Salt Lake City through Reno thence to the west southwest.
Satellite imagery shows upslope clouds across the SW facing
slopes of central AZ. We are already seeing wind gusts in the
30-40 mph range around Show Low.

We are headed for a very windy period here in northern AZ from
this afternoon through late Monday afternoon. We will be tweaking
Mondays wind forecast upward a bit, and likely converting Mondays
high wind watch for the northeast quarter of the state to a
warning. Travel across the Navajo and Hopi nations, I-40 etc.,
Monday looks very dangerous.

No other changes planned at this time.

&&

.PREV DISCUSSION /415 AM MST/...A cold upper low over eastern
Washington early this morning will move into the northwestern
Great Basin later this afternoon and into the southern Great
Basin by Monday. A powerful cold front associated with this storm
will sweep through the state on Monday, preceded by upslope rain
and snow showers starting as early as this afternoon.

Pressure falls ahead of the front will allow for a moist return
flow to develop, especially along and south of the Mogollon Rim
and White Mountains. This will lead to a robust upslope shower
period as southwest winds strengthen, starting late today or
early tonight and continuing through Monday. Precipitation will
be enhanced along the cold front Monday afternoon, followed by
continued upslope flow and instability showers Monday night and
Tuesday.

The airmass behind the front is very cold, snow levels will reach
the valley floors Monday night. High temperatures Tuesday may be
close to the coldest this winter season.

A variety of headlines have been issued, for both wind and winter
weather. Travel conditions in northern and central Arizona Sunday
night through Tuesday will be poor, use caution.

Drier, but continued cold weather is expected Wednesday and
Thursday, with models showing potential for more rain and snow
Friday, perhaps yet another storm early next week.

&&

.AVIATION...For the 18Z Package...Gusty southwest winds will persist
and strengthen over the next 24 hours. Sustained wind speeds of 20-
30 kts with gusts of 35-45 kts. MVFR cigs will become more
widespread along the higher terrain from KFGZ southeast after 20Z,
with scattered showers developing by 00Z. After 06Z, showers will
increase in coverage and intensity with localized IFR conditions
above 6kft MSL due to snowfall and areas of blowing snow. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...On Sunday, gusty southwest winds return as a strong
cold front approaches from the northwest. The strongest winds will
be along and north of the Mogollon Rim, where wind gusts as high as
50 mph will be possible. On Monday, even stronger winds are forecast
as the cold front sweeps across the area. The strongest winds will
likely occur east of Flagstaff, where wind gusts as high as 60 mph
will be possible. In addition, rain and high elevation snow showers
will accompany the front as it moves across the area late Sunday
night through Monday with accumulating snow above 6,000 to 6,500
feet.

Tuesday through Thursday...Chances for snow showers linger into
Tuesday. Dry conditions along with a continuation of below normal
temperatures are forecast for Wednesday and Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory from 2 PM this afternoon to midnight MST tonight
FOR AZZ004-015>017-038.

Wind Advisory from 2 PM this afternoon to 7 AM MST Monday FOR
AZZ005-006-009>014-039-040.

High Wind Watch from Monday morning through Monday afternoon FOR
AZZ005-009>014-039-040.

Winter Storm Warning from midnight tonight to 5 AM MST Tuesday
FOR AZZ016-017.

Winter Weather Advisory from midnight tonight to 11 PM MST
Monday FOR AZZ004-015.

Wind Advisory from 2 PM this afternoon to 5 PM MST Monday FOR
AZZ007-008.

&&

PUBLIC...DL/Peterson
AVIATION...TPS
FIRE WEATHER...MCT

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:37 AM MSTWinter Storm WarningFGZApache, Coconino, Navajo33 hr
Feb 18, 3:37 AM MSTWinter Weather AdvisoryFGZApache, Coconino, Navajo49 hr

Nearby

High Wind Warnings in Arizona, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.